Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High bun Kidney function: piggy back Question
Oct 27, 2013

Greetings Dr. Youg, In reading our friends post and question to you, I too am concerned about Vitamin C. Does that cause increased chances of damage on your kidney's if you take a 600mg dosage daily along with your med. (Mines is complera) I do drink plenty of water, but I really don't want to risk damaging my kidney's and continuing to take Vitamin C (something I've been doing my whole life since childhood) if basically it will damage my kidneys and be a catalyst to unavoidable problems.

Response from Dr. Young

Hello and thanks for posting.

There's probably little harm in low dose vitamin C, especially if your kidney function is normal. That said, there's little evidence of benefit, unless you're profoundly vitamin C deficient (like the old British maritime sailors).

There's a huge, unregulated industry that sells people supplements, often without quality evidence of benefit.

Where there is clear data is that people who eat diets rich in fruits and vegetables (not supplements) have lower risks of cancer and cardiovascular disease. I'd offer up the idea that the best "supplement" is such a diet, rather than a pill.

Also bear in mind that while the risks of kidney injury from vitamin C is quite low for otherwise healthy people, there are many other important and preventable risks, such as high blood pressure, poorly controlled diabetes or untreated HIV. Getting good preventive medical assessment and care can play an important role in maintaining good health and promoting healthy aging with HIV.

Be well, BY



Previous
GcMAF
Next
HIV Pep and milk products

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement